Alert archive / North Carolina / Rip Current Statements in 2016

Rip Current Statement 2, NWS Wilmington, NC

June 6, 2016Georgetown County, Horry County, South Carolina; Brunswick County, New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this rip current statement at Jun 6, 2016, 4:19 PM EDT for Georgetown County, Horry County, South Carolina; Brunswick County, New Hanover County, Pender County, North Carolina. It took effect at Jun 7, 2016, 7:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2016, 4:19 PM EDT (20:19 UTC)
In effect from
Jun 7, 2016, 7:00 AM EDT
Expired
Jun 7, 2016, 8:00 PM EDT
In force
13 hr
Issued by
NWS Wilmington, NC

Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 3 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 923 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
923 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

547 
WHUS42 KILM 062019
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
419 PM EDT MON JUN 6 2016

NCZ106-108-110-SCZ054-056-070430-
/O.NEW.KILM.RP.S.0002.160607T1100Z-160608T0000Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
419 PM EDT MON JUN 6 2016

...HIGH RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING.

* LOCATION...PENDER...NEW HANOVER...BRUNSWICK...HORRY...AND
  GEORGETOWN COUNTY BEACHES.

* RIP CURRENT RISK...HIGH. 

* SURF HEIGHT...4 TO 6 FT...WITH OCCASIONAL 7 FT POSSIBLE AT NEW
  HANOVER AND PENDER COUNTY BEACHES.

* TIMING AND TIDES...LOW TIDE WILL OCCUR AROUND 4 AM AND 4 PM ON
  TUESDAY.

* OTHER HAZARDS...MODERATE TO STRONG LONGSHORE CURRENT AND ROUGH
  SURF CONDITIONS DUE TO TROPICAL STORM COLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. LIFE THREATENING RIP CURRENTS
ARE LIKELY IN THE SURF ZONE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND
SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...
DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF
YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND
BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY
AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$

04
5 follow-up statements
406 
WHUS42 KILM 070155
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
955 PM EDT MON JUN 6 2016

NCZ106-108-110-SCZ054-056-071400-
/O.CON.KILM.RP.S.0002.160607T1100Z-160608T0000Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
955 PM EDT MON JUN 6 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 7 AM EDT TUESDAY
THROUGH TUESDAY EVENING...

* LOCATION...PENDER...NEW HANOVER...BRUNSWICK...HORRY...AND 
  GEORGETOWN COUNTY BEACHES.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...4 TO 6 FT...WITH OCCASIONAL 7 FT POSSIBLE AT NEW 
  HANOVER AND PENDER COUNTY BEACHES.

* TIMING AND TIDES...LOW TIDE WILL OCCUR AROUND 4 AM AND 4 PM ON 
  TUESDAY.

* OTHER HAZARDS...MODERATE TO STRONG LONGSHORE CURRENT AND ROUGH 
  SURF CONDITIONS DUE TO TROPICAL STORM COLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. LIFE THREATENING RIP CURRENTS
ARE LIKELY IN THE SURF ZONE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND
SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...
DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF
YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND
BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY
AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

04
028 
WHUS42 KILM 070758
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
358 AM EDT TUE JUN 7 2016


NCZ106-108-110-SCZ054-056-071600-
/O.CON.KILM.RP.S.0002.160607T1100Z-160608T0000Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
358 AM EDT TUE JUN 7 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 7 AM EDT THIS
MORNING THROUGH THIS EVENING...

* LOCATION...PENDER...NEW HANOVER...BRUNSWICK...HORRY...AND 
  GEORGETOWN COUNTY BEACHES.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...4 TO 6 FT.

* TIMING AND TIDES...LOW TIDE WILL OCCUR AROUND 4 AM AND 4 PM ON 
  TUESDAY.

* OTHER HAZARDS...MODERATE TO STRONG LONGSHORE CURRENT AND ROUGH 
  SURF CONDITIONS DUE TO TROPICAL STORM COLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. LIFE THREATENING RIP CURRENTS
ARE LIKELY IN THE SURF ZONE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND
SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...
DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF
YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND
BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY
AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
43
600 
WHUS42 KILM 071440
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1040 AM EDT TUE JUN 7 2016


NCZ106-108-110-SCZ054-056-080000-
/O.CON.KILM.RP.S.0002.000000T0000Z-160608T0000Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
1040 AM EDT TUE JUN 7 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION...PENDER...NEW HANOVER...BRUNSWICK...HORRY...AND 
  GEORGETOWN COUNTY BEACHES.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...4 TO 6 FT OCCASIONALLY HIGHER.

* TIMING AND TIDES...LOW TIDE WILL OCCUR AROUND 4 PM ON TUESDAY.

* OTHER HAZARDS...MODERATE TO STRONG LONGSHORE CURRENT AND ROUGH 
  SURF CONDITIONS DUE TO TROPICAL STORM COLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. LIFE THREATENING RIP CURRENTS
ARE LIKELY IN THE SURF ZONE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND
SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...
DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF
YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND
BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY
AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

43
004 
WHUS42 KILM 071903
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
303 PM EDT TUE JUN 7 2016

NCZ107-080200-
/O.NEW.KILM.CF.Y.0040.160608T0300Z-160608T0600Z/
INLAND NEW HANOVER-
303 PM EDT TUE JUN 7 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 AM
EDT WEDNESDAY.

* LOCATION...DOWNTOWN WILMINGTON AND ALONG THE LOWER CAPE FEAR RIVER.

* TIMING...MINOR FLOODING WILL OCCUR AN HOUR OR TWO EITHER SIDE OF
  HIGH TIDE...WHICH OCCURS AROUND 1 AM WEDNESDAY.

* IMPACTS...PORTIONS OF BATTLESHIP ROAD AND U.S.S. NORTH CAROLINA
  ROAD WILL BE UNDER SEVERAL INCHES OF WATER. IN DOWNTOWN
  WILMINGTON... ABOUT A BLOCK OF WATER STREET JUST SOUTH OF MARKET
  STREET IS COVERED WITH ABOUT 4 TO 7 INCHES OF WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL
COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

NCZ106-108-110-SCZ054-056-080000-
/O.CON.KILM.RP.S.0002.000000T0000Z-160608T0000Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
303 PM EDT TUE JUN 7 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION...PENDER...NEW HANOVER...BRUNSWICK...HORRY...AND 
  GEORGETOWN COUNTY BEACHES.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...4 TO 6 FT OCCASIONALLY HIGHER.

* TIMING AND TIDES...LOW TIDE 4 PM TODAY.

* OTHER HAZARDS...MODERATE TO STRONG LONGSHORE CURRENT AND ROUGH 
  SURF CONDITIONS DUE TO TROPICAL STORM COLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. LIFE THREATENING RIP CURRENTS
ARE LIKELY IN THE SURF ZONE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND
SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...
DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF
YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND
BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY
AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
141 
WHUS42 KILM 080002
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
802 PM EDT TUE JUN 7 2016


NCZ106-108-110-SCZ054-056-080115-
/O.EXP.KILM.RP.S.0002.000000T0000Z-160608T0000Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
802 PM EDT TUE JUN 7 2016

...HIGH RIP CURRENT RISK HAS EXPIRED...

THE HIGH RIP CURRENT RISK FOR ALL BEACHES HAS EXPIRED. A MODERATE
RISK OF RIP CURRENTS WILL CONTINUE AT THE PENDER AND NEW HANOVER
BEACHES ON WEDNESDAY.

$$

NCZ107-080600-
/O.CON.KILM.CF.Y.0040.160608T0300Z-160608T0600Z/
INLAND NEW HANOVER-
802 PM EDT TUE JUN 7 2016

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 2 AM EDT WEDNESDAY...

* LOCATION...DOWNTOWN WILMINGTON AND ALONG THE LOWER CAPE FEAR 
  RIVER.

* TIMING...MINOR FLOODING WILL OCCUR AN HOUR OR TWO EITHER SIDE OF 
  HIGH TIDE...WHICH OCCURS AROUND 1 AM WEDNESDAY.

* IMPACTS...PORTIONS OF BATTLESHIP ROAD AND U.S.S. NORTH CAROLINA 
  ROAD WILL BE UNDER SEVERAL INCHES OF WATER. IN DOWNTOWN 
  WILMINGTON... ABOUT A BLOCK OF WATER STREET JUST SOUTH OF MARKET 
  STREET IS COVERED WITH ABOUT 4 TO 7 INCHES OF WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL
COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

04

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this rip current statement went out at Jun 6, 4:08 PM EDT, 11 minutes earlier.

Area forecast discussion, Jun 6, 4:08 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
408 PM EDT MON JUN 6 2016

.SYNOPSIS...
Showers and thunderstorms will continue through Tuesday as a cold
front approaches from the west. Tropical Storm Colin will bring
heavy rain as it makes a close pass just offshore Tuesday,
followed by cooler and much drier air Wednesday and Thursday. Only
a gradual return of humidity may occur late in the week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 330 PM Monday...The Flash Flood Watch (FFW) was expanded
westward to cover the entire forecast area from this evening through
Tues early aftn as a deep feed of tropical moisture continues over
the eastern Carolinas and Tropical Storm Colin interacts with a cold
front moving slowly east. For now, the Tropical Storm Watch was
upgraded to a Tropical Storm Warning for the coastal waters only
with no watches or warnigs for land areas.
The main threat will be excessive rainfall producing flooding and
some gusty winds from TS Colin for tomorrow. Also expect rough
surf and brief period of moderate rip currents possible very
early tomorrow with on shore flow.

Deep southerly flow will draw plenty of moisture as TS Colin moves
up through the Gulf of Mexico. This tropical feed ahead of an
approaching cold front will keep pcp water values up above 2.25
inches through tonight. Expect moderate to heavy rain showers to
spread northward through tonight with rainfall totals up to 3 to 5
inches. The latest model guidance has shifted area of high QPF
amounts along the I95 corridor with another max along the coast.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
As of 330 PM Monday...The latest forecast has Tropical Storm
Colin moving fairly rapidly up the southeast coast with the center
passing just off the coast through Tuesday morning. The greatest
rainfall will come in the southerly flow ahead of the storm
through tonight with models showing the greatest swath over I95
corridor and another area to the east of the center of the storm
over the waters. Once the storm reaches Hatteras by early aftn,
the deep w-nw flow on the back end will usher in much drier air.
Pcp water values up near 2.4 inches ahead of TS Colin will drop
off rapidly through Tues aftn with values down to 1 inch by mid
aftn. The latest runs do show a slight increase through late aftn
into early evening as winds back ahead of cold front moving
through the Carolinas. Overall, do not expect much in the way of
pcp but would not rule out a buildup of cu and potential for a
stray shower ahead of cold front. The cold front will clear the
coast by early Wed morning.

High pressure will build into the southeast slowly through mid
week. Expect plenty of sunshine on Wednesday and much lower
humidity. This will lead to greater diurnal swings in temps as
dewpoint temps drop Tues night into Wed...down into the 50s.
Daytime highs should make it into the 80s after below normal
overnight temps.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 315 AM Monday...A rather amplified pattern will prevail at
the mid levels through the period. For the east coast, mid level
troughing will remain in place until relaxing into a more zonal
configuration early next week. The period will be dry with high
pressure in control Thursday and Friday. A back door front will
move across late Friday into early Saturday. This feature shows a
little more qpf in the latest medium range guidance but prior to
that has been mostly dry. If it persists for several cycles may be
inclined to include a slight chance with later updates. For the
weekend, a weak trough will persist although with very dry
profiles it shouldn't be able to trigger any showers. Temperatures
warm quickly through the period as the back door front provides no
appreciable change in airmass.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
As of 18Z...Tropical low will continue to track northeastward into
our region overnight. A broad tough north of the low combined with
PWATs over two inches will give us intermittent heavy rain from 20Z
through most of the overnight hours. The GFS has the heaviest
activity from 01-07Z with visibilities possibly dropping to a mile
or less with IFR ceilings. The low will move up the coast and will
move north of the region after 12Z. The northerly winds on the
backside of the tropical low will likely be the strongest, with
gusts to 30 kts possible along the coast.

Extended Outlook...Becoming VFR by late afternoon TUE, with
predominately VFR conditions expected WED through SAT.

&&

.MARINE...
NEAR TERM /THROUGH MONDAY NIGHT/...
As of 330 PM Monday... A Tropical Storm Warning continues for the
coastal waters. Southerly winds will become increasingly on shore
right through daybreak as the center of TS Colin makes its way up
the southeast coast. The center should be just off shore of
Charleston by daybreak and then the tip of Cape Fear by mid to
late morning on Tues.

It is possible that we could see S winds of 20 to 25 kts with
gusts up to 30 kts by daybreak on Tuesday for our southernmost
waters. Winds will remain SW through tonight 10 to 15 kts in
advance of a cold front that is slowly working its way east into
the Carolinas. The latest from the NHC has Tropical Storm Colin
positioned just south and offshore of Charleston SC by daybreak on
Tuesday, with an extensive rain shield and on shore push preceding
it up the coast. Winds from Colin are not expected to be a factor
during the near term, but seas preceding Colin may increase up to
around 5 ft by daybreak on Wednesday.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 330 PM Monday...Tropical Storm Colin will move rapidly up
the Carolina coast Tues morning skirting by the Cape Fear coast by
Tues mid morning. Colin will move off toward Hatteras by early
aftn on Tues. Strong on shore winds up to 40 kts will veer around
to the NW as Colin moves off to the NE but will back a bit by aftn
as cold front approaches from the west. This cold front will move
off the coast by early Wed morning with deep drier and cooler air
moving in. Seas up to 12 to 15 ft is possible Tues morning but
will diminish in off shore winds through the aftn. Conditions will
substantially improve on Wednesday as dry high pressure builds in,
with winds decreasing to 10 to 15 kts and seas subsiding to 2 to 4
ft.

LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 3 PM Monday...Surface high building in from the northwest
Thu shifts overhead Thu night and offshore Fri. Gradient will
remain loose into the weekend with speeds generally under 10 kt.
Gradient becomes a little more defined on Sat with southwest flow
increasing to 10 to 15 kt as the period ends. Seas 2 ft or less
through Fri start to increase Fri night and Sat, peaking around 3
ft late in the period.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch from 8 PM EDT this evening through Tuesday
     afternoon for SCZ017-023-024-032-033-039-053>056.
NC...Flash Flood Watch from 8 PM EDT this evening through Tuesday
     afternoon for NCZ087-096-099-105>110.
MARINE...Tropical Storm Warning for AMZ250-252-254-256.
&&

NEAR TERM...RGZ
SHORT TERM...RGZ
LONG TERM...III
AVIATION...DL
Hazardous weather outlook, Jun 6, 4:02 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
402 PM EDT MON JUN 6 2016

AMZ250-252-254-256-072015-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
402 PM EDT MON JUN 6 2016

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-072015-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
402 PM EDT MON JUN 6 2016

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
TUESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-072015-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
402 PM EDT MON JUN 6 2016

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
TUESDAY AFTERNOON...
...HIGH RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05

In the hours before

Local storm report, Jun 6, 11:29 AM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1129 AM EDT MON JUN 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     1 ESE BALDWIN WOODS     34.34N  78.68W
06/05/2016                   COLUMBUS           NC   EMERGENCY MNGR

            TREES DOWN ON POWER LINES.

&&

EVENT NUMBER ILM1600097

43

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 9:34 AM EDTFlash Flood WatchILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more19 hr
Jun 5, 8:02 PM EDTSpecial Weather StatementILMRobeson28 min
Jun 5, 10:56 PM EDTTropical Storm WatchILM12 hr
Jun 6, 10:56 AM EDTTropical Storm WarningILMBrunswick, New Hanover, Pender21 hr

Nearby

Rip Current Statements in North Carolina, 2016Rip Current Statements in South Carolina, 2016Every rip current statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.